MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Codes Gas/Air Leak (2946); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305196 batch # 3320306.Rcc received a complaint via email.Failed leak testing performed by a test facility.Sku 305196 below the responses to you inquire.Please be aware that one event involve the bubble leak failure and the other involve the presence of channels on the sealing area of the blister.Let us know if you have any additional questions or if would like to have a short meeting to discuss in detail.1.Can you please provide an exact date of event in this format mm-dd-yyyy? response: the first leak test failure was observed on (b)(6)2024.Since then, we¿ve observed a few more from the same sample set.The channels were first observed during a visual inspection at the on january 15th, 2025.2.Any physical sample available for investigation? if yes, please provide the address of the facility for us to ship the return label? response: yes.Samples involving the presence of channels and from the bubble leak test failure from the (we are getting the address for the) please send a shipping label for the channel samples here: note: the leak test failure samples are at the and i need to obtain the correct address.Please standby for this.3.Was the leak related to fluid leak or air leakage? response: leak was related to air leakage that was observed during a bubble leak test per astm f2096.In addition, the presence of channels on the sealing area was observed on units from the same lot that were sampled for evaluation (untested blister per astmf2096 method).4.Where exactly does the leakage occurred? response: air leakage observed around the sealing of the blister during the bubble leak test.In addition to the air leak, the presence of channels on the blister seal was observed in units that were sampled for visual seal verification after leakage was observed during the bubble leak test.Note: there are two samples at the, that are of a puncture nature.We were just notified of these last thursday (january 23rd, 2025).
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation: it was reported there was a bubble leak failure and the presence of channels in the sealing area of the blister.An extensive investigation was conducted on four distinct sets of samples received by the bd packaging laboratory to evaluate packaging integrity failures.The samples were categorized as follows: population a consisted of one hundred samples identified as open seal packaging integrity failures.A thorough visual inspection of these samples revealed no defective conditions.Subsequently, sixty samples underwent toluidine dye penetration testing, which detected no seal breaches or packaging integrity failures.Additionally, thirty samples were subjected to underwater bubble testing, and similarly, no open seals or packaging integrity failures were detected.Population b included twelve samples from lot 3320306, identified as defective seals with channels.Visual inspection of these samples showed no defective conditions.Toluidine dye penetration testing was performed on all twelve samples, confirming that there were no seal breaches or packaging integrity failures.Population c comprised nine samples from lot 3320306 that had previously been tested using underwater bubble testing and were identified as open seal failures.Visual inspection of these samples revealed no defective conditions other than the section with the open seal.These samples were retested using toluidine dye penetration testing, which confirmed the presence of open seal conditions but did not detect any seal breaches or channels.Population d involved multiple samples identified as defective due to the presence of loose or embedded particles.Visual inspection was first conducted with the naked eye and then with a microscope.One sample was observed to have a particle or black dot visible to the naked eye.Further microscopic examination revealed six samples with black particles on the bottom web or seal area, all of which measured smaller than specification.No red fibers were detected in any of the samples.A device history record review was conducted for material number 305196, lot 3320306.The review did not reveal any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were identified, and all processes and final inspections complied with specification requirements.Based on the comprehensive analysis of the returned samples, it was determined that the customer's testing lab is causing seals to blow during packaging integrity testing.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21312429
Report Number1911916-2025-00083
Device Sequence Number8848872
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)231116(17)290131(10)3320306
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number3320306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown